Title : Asymptotic modelling of conductive thin sheets
Year : 2010
Type : paper in peer-reviewed journal
Authors : K. Schmidt, S. Tordeux
Abstract : We derive and analyse models which reduce conducting sheets of a small thickness ε in two dimensions to an interface and approximate their shielding behaviour by conditions on this interface. For this we consider a model problem with a conductivity scaled reciprocal to the thickness ε, which leads to a nontrivial limit solution for ε → 0. The functions of the expansion are defined hierarchically, i.e. order by order. Our analysis shows that for smooth sheets the models are well defined for any order and have optimal convergence meaning that the H 1-modelling error for an expansion with N terms is bounded by O(ε^N+1) in the exterior of the sheet and by O(ε^N+1/2) in its interior. We explicitly specify the models of order zero, one and two. Numerical experiments for sheets with varying curvature validate the theoretical results.
Themes :
Reference : Z. Angew. Math. Phys. - vol. 61 (4) (pp 603-626 ) images/icons/doctype_link.gifimages/icons/doctype_pdf.gif